MAUDE Adverse Event Report: US SURGICAL PUERTO RICO PREMIUM SURGICLIP; CLIP, IMPLANTABLE

US SURGICAL PUERTO RICO PREMIUM SURGICLIP; CLIP, IMPLANTABLE
Model Number 134046
Medical Device Problem Codes Mechanical Problem (1384); Mechanics Altered (2984)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a flap surgery, while ligating small vessels, the surgeon experienced issues in loading and firing of the clips.It was noted that clips deployed from the device were malformed.Same issue occurred when the surgeon used a second clip applier of the same kind.Surgeon used a third clip applier to complete the case.No patient injury.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of two devices.The first instrument was received partially applied with sixteen remaining clips.The second instrument was received partially applied with three remaining clips.Visual inspection of the instruments revealed no abnormalities.Functionally, the instruments were fired once in air and proper clip formations were confirmed.The remaining clips were then fired on test media with proper formations.The jaws and handles moved smoothly through their firing cycles and returned to the open positions and each remaining clip loaded properly in the jaws.When the cartridges were empty, the interlocks engaged and prevented the jaw from approximating.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
PREMIUM SURGICLIP
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key8771957
Report Number2647580-2019-03559
Device Sequence Number1708030
Product Code FZP
UDI-Device Identifier10884521057548
UDI-Public10884521057548
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K853650
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model Number134046
Device Catalogue Number134046
Device Lot NumberP8G0314CX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 06/20/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1